Alert archive / Missouri / Freeze Warnings in 2022
Freeze Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 8, 2022, 3:35 AM CDT for 17 counties in Illinois; 29 counties in Missouri. It took effect at Apr 9, 2022, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 3:35 AM CDT (08:35 UTC)
- In effect from
- Apr 9, 2022, 1:00 AM CDT
- Expired
- Apr 9, 2022, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS73 KLSX 080835 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 335 AM CDT Fri Apr 8 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-082345- /O.NEW.KLSX.FZ.W.0002.220409T0600Z-220409T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- Including the cities of Mount Sterling, Quincy, Cahokia, Union, Bowling Green, Columbia, Pittsfield, Alton, Sparta, Centralia, Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City, Belleville, Edwardsville, Chester, Hannibal, Fulton, Saint Charles, Mexico, Sullivan, Washington, and Salem 335 AM CDT Fri Apr 8 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures from 27 to 32 degrees. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Glass
3 follow-up statements
028 WWUS73 KLSX 081939 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 239 PM CDT Fri Apr 8 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091045- /O.CON.KLSX.FZ.W.0002.220409T0600Z-220409T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- Including the cities of Mount Sterling, Quincy, Cahokia, Union, Bowling Green, Columbia, Pittsfield, Alton, Sparta, Centralia, Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City, Belleville, Edwardsville, Chester, Hannibal, Fulton, Saint Charles, Mexico, Sullivan, Washington, and Salem 239 PM CDT Fri Apr 8 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures from 27 to 32 degrees. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...From 1 AM to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Britt
924 WWUS73 KLSX 090841 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 341 AM CDT Sat Apr 9 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091300- /O.CON.KLSX.FZ.W.0002.000000T0000Z-220409T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- Including the cities of Mount Sterling, Quincy, Cahokia, Union, Bowling Green, Columbia, Pittsfield, Alton, Sparta, Centralia, Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City, Belleville, Edwardsville, Chester, Hannibal, Fulton, Saint Charles, Mexico, Sullivan, Washington, and Salem 341 AM CDT Sat Apr 9 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures from 28 to 32 degrees. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Glass
460 WWUS73 KLSX 091251 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 751 AM CDT Sat Apr 9 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091400- /O.EXP.KLSX.FZ.W.0002.000000T0000Z-220409T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- Including the cities of Mount Sterling, Quincy, Cahokia, Union, Bowling Green, Columbia, Pittsfield, Alton, Sparta, Centralia, Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City, Belleville, Edwardsville, Chester, Hannibal, Fulton, Saint Charles, Mexico, Sullivan, Washington, and Salem 751 AM CDT Sat Apr 9 2022 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are rising into the mid to upper 30s, so the freeze warning is allowed to expire. $$ MRM
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 7, 11:03 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 7, 11:03 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1103 PM CDT Thu Apr 7 2022 .SHORT TERM... (Through Late Friday Night) Issued at 250 PM CDT Thu Apr 7 2022 Latest water vapor imagery was showing the center a stacked low over western Wisconsin with a shortwave trough rotating on the southwest side of the low through Iowa into northwest Missouri. This is causing the scattered showers along and ahead of the trough. These scattered showers will continue through the rest of the afternoon, mainly along and north of I-70. A second shortwave currently extending west of the upper low will rotate south across the area tonight bringing another round of showers to the area. Forecast soundings as well as P-type plumes still are suggesting that there will be a mix of rain and snow showers late tonight into early Friday morning as this round of precipitation moves across the area as temperatures drop in the low-mid 30s before changing back to rain by late morning. The HREF is showing that another weak shortwave will move down on the back side of the upper trough that will be shifting east of the area on Friday, so will keep scattered showers going through the afternoon hours along and east of the Mississippi River. Friday night looks dry as the upper low continues moves east with some clearing late on Friday night. Highs on Friday will only be in the 40s which is about 20 degrees below normal. We will likely see a freeze on Friday night across the entire area as clouds clear out late and winds finally begin to decrease across the area. Low will range from the upper 20s to low 30s. Britt .LONG TERM... (Saturday through Next Thursday) Issued at 250 PM CDT Thu Apr 7 2022 Not much change in thinking in the extended part of the forecast as the global models are still showing that the large upper trough that is currently over the central CONUS will lift out into the northeastern CONUS by Saturday, and an upper ridge will move across the Midwest on Sunday. This will result in dry weather over the weekend before we enter a more active pattern early-mid next week. It still looks like southwesterly upper flow will set up over the area as trough deepens over the western CONUS which will cause an increase in moisture transport from the Gulf of Mexico and warm air advection across Missouri and Illinois. There still are some model differences next week with how quickly the western trough and an attendant cold front moves east into the Midwest which is seen in the WPC Cluster Analysis, with many of the ECWMF ensemble members moving the front through quicker than the GEFS. Will need to keep an eye on this, but for now will keep showers and thunderstorms in the forecast starting on Sunday night going into Wednesday. There is also the possibility few strong or severe thunderstorms, particularly on Wednesday given the latest SPC, CIPS, and CSU guidance. Saturday will start out cold for April, with lows at or below freezing. Highs on Saturday will also be below normal with 850mb temperatures in the 0 to -5C range. Then the warmup begins as the low level flow turns out of the southwest on Sunday and 850mb temperatures climb into the 10-15C range Monday into Wednesday next week allowing temperatures to climb above normal. Highs may be near or above 80 in a few places by Tuesday and Wednesday. NBM and GEFS temperature plumes by the middle of next week are showing some spread which reflects the speed of the front, so there is some uncertainty in this forecast this far out. Have gone will near normal temperatures behind the front on Thursday. Britt && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1103 PM CDT Thu Apr 7 2022 Scattered light showers will continue to plague all local terminals tonight into tomorrow morning. The light nature of these showers is expected to keep visibilities in the VFR range, though I can't completely rule out a brief drop to MVFR visibilities. Light snow may also fall from these showers late tonight and early Friday morning, though accumulations and impacts are not expected. Ceilings will decrease overnight, with widespread MVFR ceilings expected through much of the first part of the period. The exception to this is KUIN, where IFR flight conditions are expected. IFR ceilings may briefly impact KSUS, KSTL, and KCPS early in the morning, though confidence is currently highest in these conditions remaining just north of these three terminals. Through the day Friday, ceilings will slowly improve with VFR flight conditions and calmer winds expected near the end of the current forecast period as the current weather system over the Midwest pushes further eastward. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 7, 2:40 PM CDT, 12 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 240 PM CDT Thu Apr 7 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 240 PM CDT Thu Apr 7 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms over parts of the area from late Sunday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:37 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 4 days |
Nearby
Freeze Warnings in Missouri, 2022Freeze Warnings in Illinois, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.